Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 6, 2019, 3:28 AM CDT for Culberson County, Texas. It took effect at Oct 6, 2019, 10:00 PM CDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 6, 2019, 3:28 AM CDT (08:28 UTC)
- In effect from
- Oct 6, 2019, 10:00 PM CDT
- Expired
- Oct 7, 2019, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 12:58 AM CDT | NON-TSTM WND GST 58 | Pine Springs, TX | HIGHEST GUST REPORTED 58 MPH. ALSO HAD SUSTAINED WIND SPEEDS EXCEEDING 40 MPH FOR OVER 8 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WWUS74 KMAF 060828 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 328 AM CDT Sun Oct 6 2019 TXZ270-271-062030- /O.UPG.KMAF.HW.A.0024.191007T0300Z-191007T1500Z/ /O.NEW.KMAF.HW.W.0030.191007T0300Z-191007T1500Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 228 AM MDT Sun Oct 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT MONDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains Above 7000 Feet and Guadalupe and Delaware Mountains Counties. * WHEN...From 9 PM this evening to 9 AM MDT Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
559 WWUS74 KMAF 061912 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 212 PM CDT Sun Oct 6 2019 TXZ270-271-071000- /O.CON.KMAF.HW.W.0030.191007T0300Z-191007T1500Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 112 PM MDT Sun Oct 6 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT MONDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains Above 7000 Feet and Guadalupe Pass. * WHEN...From 9 PM this evening to 9 AM MDT Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
382 WWUS74 KMAF 070803 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 303 AM CDT Mon Oct 7 2019 TXZ270-271-071500- /O.CON.KMAF.HW.W.0030.000000T0000Z-191007T1500Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 203 AM MDT Mon Oct 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains Above 7000 Feet and Guadalupe Pass. * WHEN...From 9 PM this evening to 9 AM MDT Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 6, 3:27 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 6, 3:27 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
327 AM CDT Sun Oct 6 2019
.DISCUSSION...
West Texas mesonet observations show the front has made a weak
initial push into the Permian Basin this morning with light
northerly winds north of I-20. Don't expect temps to be any lower
today though as the colder air will remain north of the area, not
arriving until after sunset. This will be the real frontal passage
with light showers developing behind the front, southeast of
Midland, where there are higher dewpoints and greater
instability. Strong winds are also expected in the passes of the
Guadalupe Mountains and a High Wind Warning has been issued.
Monday will start chilly with lows dropping below 60 for the first
time across most of the area before warming to upper 60s and 70s
in the afternoon. However, warmer tempertures quickly return
Tuesday into Thursday with highs again reaching the 90s. The
biggest change in the models the past 24 hours has been a drastic
slowing of the next cold front. Yesterday we were looking at a
Thursday frontal passage but today models are showing the cold
front not arriving until Friday morning. That will push temps up
Thursday, possibly even higher than Wednesday, before the cold
front brings the next shot of cold air with lows Saturday morning
reaching the 40s for most locations.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 92 51 74 52 / 20 30 10 0
Carlsbad 90 51 70 52 / 0 20 10 10
Dryden 98 63 78 59 / 20 70 20 0
Fort Stockton 93 54 69 56 / 20 50 10 0
Guadalupe Pass 80 46 63 51 / 0 20 10 10
Hobbs 84 47 68 50 / 0 10 10 0
Marfa 85 51 67 47 / 20 40 10 10
Midland Intl Airport 94 52 74 52 / 10 20 10 0
Odessa 93 51 73 54 / 10 20 10 0
Wink 94 54 75 55 / 0 20 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 9 PM this evening to 9 AM MDT Monday for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
12/10Hazardous weather outlook, Oct 5, 2:45 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 245 PM CDT Sat Oct 5 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-061945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 245 PM CDT Sat Oct 5 2019 /145 PM MDT Sat Oct 5 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through late this afternoon across the Big Bend and Davis Mountains. The strongest storms will be capable of producing brief gusty winds, small hail, and brief heavy rainfall. River levels remain elevated along the Rio Grande around Presidio and on the Pecos around Artesia. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong northeast winds are likely through Guadalupe Pass Sunday night and Monday morning. A high wind watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.